Please note that all resources below are written, filmed or nominated by PwPs, these are for your information only and are not offered as medical advice.
Some people experience involuntary movements (dyskinesia) as a side effect of their Parkinson’s medication.
For example, people have reported many uncontrollable symptoms which may be a result of levodopa induced dyskinesia:
- Closure of eyes
- Flamboyant limb movements
- Head bobbing
- Mouth opening
- Tongue movement
Less common possible side effects of some Parkinson’s medications can include:
- Addictive behaviours
- Impulse control disorder (e.g. excessive gambling, spending, hypersexuality)
- Obsessive tendencies
- Rapid eye movement (REM) sleep behaviour disorder (e.g. nightmares/acting out dreams)
If you, or anyone you know, would like more information, or to talk to someone about any of the points above, please note the following Parkinson’s UK phone line and brilliant EPDA and Michael J Fox Foundation websites. These have a huge amount of great information on side effects of medications.